MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM/2.0MM DOUBLE DRILL SLEEVE; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM/2.0MM DOUBLE DRILL SLEEVE; GUIDE
Catalog Number 312.240
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Unknown when device malfunctioned.Device is an instrument and is not implanted/explanted.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a double drill guide is broken.This was discovered by the sales rep when he went to use the device from his set and saw that it was broken.The tube on the 2.0mm side of the device broke off.One piece was kept the other piece was discarded.The device was used in a case the day prior but when the sales rep who was not present in the case inquired about what happened, the only information he was given was that the device broke during surgery.No patient or procedure information known.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 312.240, lot 8084034: manufacturing location: bettlach.Release to warehouse date: october 10, 2012.No non-conformance reports (ncrs) were generated during production.Review of the device history record (dhr) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was completed: per the technique guide, the 312.240 2.7mm/2.0mm double drill sleeve is an instrument routinely used in the 2.4mm/2.7mm variable angle lcp forefoot/midfoot system.The 312.240 lot number 8084034 2.7mm/2.0mm double drill sleeve was returned and reported to have broken during surgery.This condition is confirmed; the barrel of the 2.0mm end has broken off at the base where it meets the handle.This complaint condition was likely caused by over five years of consistent use and possible rough handling during surgery or sterile processing; however, this complaint is not likely a result of any design or manufacturing related deficiency.A visual inspection, dhr review, and drawing review were performed as part of this investigation.No new malfunctions were observed during the course of this investigation.The device was manufactured in october 2012 and is over five years old.The balance of the returned device is in fairly worn condition with markings and signs of wear along its length.The relevant drawing was reviewed during this investigation.The condition of the returned device does agree with the complaint description.Whether the complaint condition for this device can be replicated is not applicable for this condition.Upon review of the device history record, no ncrs, material defects, or hardness issues relevant to the complaint condition were generated during the production of this device.A dimensional inspection was not able to be performed due to the device breakage.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM/2.0MM DOUBLE DRILL SLEEVE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7397693
Report Number2939274-2018-51449
Device Sequence Number11071065
Product Code FZX
UDI-Device Identifier10886982187697
UDI-Public(01)10886982187697(10)8084034
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number312.240
Device Lot Number8084034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2018
Initial Date Received by Manufacturer 03/12/2018
Supplement Date Received by Manufacturer05/08/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1